Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Feb 23, 2016, 6:37 AM CST for Brazoria County, Galveston County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2016, 6:37 AM CST (12:37 UTC)
- Expired
- Feb 23, 2016, 7:15 AM CST
- In force
- 38 min
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 26 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 6:45 AM CST | TSTM WND DMG | 2 Ene Angleton, TX | THUNDERSTORM WIND DAMAGE TO A HEALTH CLINIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WWUS84 KHGX 231237
SPSHGX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
637 AM CST TUE FEB 23 2016
TXZ213-214-227-236>238-231315-
MATAGORDA TX-HARRIS TX-GALVESTON TX-CHAMBERS TX-BRAZORIA TX-
FORT BEND TX-
637 AM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...GALVESTON...WEST CENTRAL
CHAMBERS...EAST CENTRAL MATAGORDA...BRAZORIA AND EAST CENTRAL FORT
BEND COUNTIES UNTIL 715 AM CST...
AT 637 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTBURY TO 13 MILES
SOUTHEAST OF SARGENT...AND MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...BAYTOWN...EASTERN MISSOURI CITY...
GALVESTON ISLAND WEST END...TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER
PARK...LAKE JACKSON...ALVIN...ANGLETON...DICKINSON...SOUTH HOUSTON...
BELLAIRE...WEST UNIVERSITY PLACE...LA MARQUE...SANTA FE AND FREEPORT.
LAT...LON 2973 9551 2975 9489 2955 9502 2950 9491
2927 9491 2925 9485 2909 9511 2918 9502
2921 9520 2918 9515 2907 9512 2902 9520
2911 9517 2911 9518 2902 9521 2902 9522
2875 9566
TIME...MOT...LOC 1237Z 269DEG 47KT 2965 9547 2875 9547
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Feb 23, 5:08 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 23, 5:08 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
508 AM CST TUE FEB 23 2016
.MARINE...
STORMS MOVING INTO THE NEARSHORE WATERS AND SHEAR/INSTABILITY OVER
THE WATER LOOKS SUFFICIENT FOR STRONG TO SEVERE STORMS THIS MORNING.
SEVERE THUNDERSTORM WATCH WAS EXPANDED AND EXTENDED TO 6 AM TO
INCLUDE THE GULF WATERS. WINDS TODAY SHOULD BECOME SOUTHWESTERLY AND
WESTERLY INCREASING AS SURFACE LOW DEEPENS MOVING OFF TO THE EAST.
WINDS LATE AFTERNOON/TONIGHT QUICKLY INCREASE TO 20-30 KNOTS WITH
GUSTS OF 30-45 KNOTS. GALE WARNING IN EFFECT TONIGHT. WINDS
GRADUALLY COMING DOWN WEDNESDAY AFTERNOON AND EVENING.
45
&&
.AVIATION...
SEA FOG AT GLS IS GONE AND SHOULDN'T RETURN. MAIN ISSUE IS THE LARGE
SWATH OF RAIN/SHOWERS/TSRA MOVING THROUGH THE REGION THIS MORNING.
MORE SHOULD DEVELOP THIS AFTERNOON BUT BE SPOTTIER IN COVERAGE.
EXPECT VISIBILITIES TO DROP INTO IFR WITH THE STRONGER STORMS AND
WIDESPREAD CIGS OF 500-1500 OVC. EASTERLY WINDS SHOULD BECOME
WESTERLY AND NORTHWESTERLY LATE THIS MORNING AND EARLY THIS
AFTERNOON. STRONG GUSTY NORTHWESTERLY WINDS SET UP MID TO LATE
AFTERNOON. GRADUAL IMPROVEMENT IN CIGS THROUGH THE AFTERNOON
HOURS.
45
&&
.FIRE WEATHER...
ANOTHER MUCH NEED SOAKING ROUND OF RAINFALL TODAY. THIS AFTERNOON
NORTHWESTERLY FLOW INCREASING AND SLOWLY DRYING OUT BY LATE
AFTERNOON. MODERATE NORTHWESTERLY WINDS OVERNIGHT AND WEDNESDAY
WITH RH VALUES DIPPING INTO THE MID 20 TO 30 PERCENT RANGE.
ANOTHER COLD FRONT THURSDAY COULD BRING IN SOME MUCH LOWER
DEWPOINTS BUT THIS MAY BE OFFSET BY ADDITIONAL COOLING.
45
&&
.PREV DISCUSSION... /ISSUED 447 AM CST TUE FEB 23 2016/
DISCUSSION...
MCS MOVING INTO SE TX THIS MORNING WITH THE STRONGEST STORMS OVER
THE MORE SRN FRINGES OF THIS SYSTEM. COORDINATION WITH SPC/CRP TO
EXTEND/EXPAND THE ORIGINAL WATCH KEEPS THE GREATEST THREAT(S) FOR
SEVERE WX ACROSS THE SW PORTIONS OF OUR CWA THROUGH SUNRISE. PRO-
SPECTS FOR ADDITIONAL ACTIVITY LATER TODAY COULD BE LIMITED GIVEN
THE LACK OF INSTABILITY IN THE WAKE OF THIS MORNINGS STORMS. HOW-
EVER WILL KEEP POPS ON THE HIGH SIDE THROUGH THIS AFTN AS WE WILL
STILL HAVE THE MAIN UPPER LOW MOVING ACROSS THE REGION.
NOT A LOT OF ISSUES WITH THE FCST AFTER TODAY AS THE BUILDING UP-
PER RIDGE FROM THE WEST HELPS TO DRY AND COOL THINGS OFF BY WEDS.
A WEAK COLD FRONT LATE THUR SHOULD HELP TO REINFORCE THIS AIRMASS
ACROSS SE TX THROUGH THE REST OF THE WEEK. THE FLATTENING OF THIS
UPPER RIDGE OVER THE WEEKEND WILL COINCIDE WITH THE RETURN OF ON-
SHORE WINDS BUT LOW-LEVEL MOISTURE COULD REMAIN LIMITED UNTIL MON
OR SO. THEREAFTER LONG RANGE MODELS BEGIN TO DIVERGE A BIT. ECMWF
WARMER THAN GFS BUT BOTH HINTING THAT ISO/SCT STORMS POSSIBLE MON
AND TUES AS ANOTHER COLD FRONT MOVES IN FROM THE NORTH. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 63 44 61 38 66 / 100 10 0 0 0
HOUSTON (IAH) 69 46 62 40 68 / 100 10 0 0 0
GALVESTON (GLS) 70 49 62 48 66 / 100 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
GALE WARNING FROM 6 PM THIS EVENING TO 11 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...41
AVIATION/MARINE...45Hazardous weather outlook, Feb 23, 6:25 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 625 AM CST TUE FEB 23 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241230- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 625 AM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA THIS MORNING AND BRING WITH IT A SLIGHT CHANCE OF SEVERE STORMS. THE MAIN SEVERE WEATHER THREATS WILL BE HAIL AND STRONG DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE STORMS WILL BE ENDING FROM THE WEST THIS AFTERNOON. VERY STRONG AND GUSTY NORTHWEST WINDS WILL BE DEVELOPING IN THE WAKE OF THE COLD FRONT LATER TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTHEAST TEXAS FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-241230- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 625 AM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA THIS MORNING AND BRING WITH IT A SLIGHT CHANCE OF SEVERE STORMS. THE MAIN SEVERE WEATHER THREATS WILL BE HAIL AND STRONG DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE STORMS WILL BE ENDING FROM THE WEST THIS AFTERNOON. VERY STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE COLD FRONT LATER TODAY. A GALE WARNING HAS BEEN ISSUED FOR THE BAYS AND COASTAL WATERS STARTING LATE THIS AFTERNOON ON INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE VERY STRONG GUSTY NORTH AND NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL PERSIST THROUGH WEDNESDAY MORNING. WINDS AND SEAS WILL DECREASE BY WEDNESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 23, 4:26 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
426 AM CST TUE FEB 23 2016
TXZ200-213-214-227-236>238-231145-
MATAGORDA TX-HARRIS TX-GALVESTON TX-CHAMBERS TX-BRAZORIA TX-
LIBERTY TX-FORT BEND TX-
426 AM CST TUE FEB 23 2016
...SPECIAL WEATHER STATEMENT...
AT 426 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WESTON LAKES TO NEAR
WEST COLUMBIA TO 25 MILES SOUTH OF MATAGORDA...AND MOVING EAST AT 45
MPH.
WIND GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...SUGAR LAND...BAYTOWN...MISSOURI CITY...
GALVESTON ISLAND WEST END...GALVESTON CAUSEWAY...TEXAS CITY...
FRIENDSWOOD...LA PORTE...DEER PARK...ROSENBERG...LAKE JACKSON...ALVIN...
ANGLETON...DICKINSON...STAFFORD...SOUTH HOUSTON AND BELLAIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHEASTERN TEXAS.
LAT...LON 2867 9582 2875 9569 2874 9581 2911 9577
2968 9601 2999 9495 2955 9477 2956 9478
2976 9508 2968 9498 2955 9502 2954 9476
2953 9476 2947 9495 2940 9471 2886 9538
2866 9582
TIME...MOT...LOC 1026Z 255DEG 37KT 2963 9594 2913 9572 2835 9581Special weather statement, Feb 23, 4:31 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 431 AM CST TUE FEB 23 2016 TXZ226-235-236-231100- MATAGORDA TX-JACKSON TX-WHARTON TX- 431 AM CST TUE FEB 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHARTON... NORTHWESTERN MATAGORDA AND CENTRAL JACKSON COUNTIES UNTIL 500 AM CST... AT 431 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GANADO...OR 7 MILES EAST OF EDNA...MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EL CAMPO...EDNA...GANADO...PIERCE...LOLITA...LAKE TEXANA DAM...DANEVANG... LOUISE AND VANDERBILT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR SOUTHEASTERN TEXAS. LAT...LON 2901 9680 2928 9620 2906 9602 2879 9664 TIME...MOT...LOC 1031Z 240DEG 49KT 2900 9653
Special weather statement, Feb 23, 4:57 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
457 AM CST TUE FEB 23 2016
TXZ197-210>212-226-235-231145-
AUSTIN TX-JACKSON TX-WALLER TX-COLORADO TX-WASHINGTON TX-WHARTON TX-
457 AM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHARTON...
COLORADO...SOUTHEASTERN WASHINGTON...NORTHWESTERN WALLER...AUSTIN AND
NORTHWESTERN JACKSON COUNTIES UNTIL 545 AM CST...
AT 456 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHELBY TO 12 MILES
NORTHEAST OF SPEAKS...AND MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRENHAM...SEALY...BELLVILLE...COLUMBUS...EAGLE LAKE...WEIMAR...INDUSTRY...
FRELSBURG...ALTAIR...CAT SPRING...CORDELE...EGYPT...MORALES...SHERIDAN...
ROCK ISLAND...GARWOOD...NEW ULM AND NADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
PARTS OF SOUTHEASTERN TEXAS.
LAT...LON 2917 9680 2933 9656 2956 9677 2975 9676
2996 9657 3012 9664 3020 9616 2930 9616
2900 9681
TIME...MOT...LOC 1056Z 218DEG 49KT 2999 9658 2934 9653Special weather statement, Feb 23, 5:04 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 504 AM CST TUE FEB 23 2016 TXZ226-227-235-236-231145- MATAGORDA TX-JACKSON TX-WHARTON TX-FORT BEND TX- 504 AM CST TUE FEB 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHARTON...NORTHWESTERN MATAGORDA...SOUTHWESTERN FORT BEND AND SOUTHEASTERN JACKSON COUNTIES UNTIL 545 AM CST... AT 504 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF EL CAMPO...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EL CAMPO...WHARTON...LA WARD...PIERCE...BOLING-IAGO...DANEVANG...LOUISE AND MIDFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR SOUTHEASTERN TEXAS. LAT...LON 2877 9646 2914 9647 2946 9591 2908 9591 TIME...MOT...LOC 1104Z 242DEG 46KT 2907 9622
Special weather statement, Feb 23, 5:45 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 545 AM CST TUE FEB 23 2016 TXZ197-199-210>213-226-227-236-237-231245- MATAGORDA TX-AUSTIN TX-BRAZORIA TX-WALLER TX-COLORADO TX- WASHINGTON TX-HARRIS TX-WHARTON TX-MONTGOMERY TX-FORT BEND TX- 545 AM CST TUE FEB 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHARTON...EAST CENTRAL COLORADO...SOUTHEASTERN WASHINGTON...WALLER...SOUTHWESTERN MONTGOMERY...NORTHERN MATAGORDA...WESTERN BRAZORIA...WESTERN HARRIS...EASTERN AUSTIN AND FORT BEND COUNTIES UNTIL 645 AM CST... AT 544 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HEMPSTEAD TO NEAR PIERCE...AND MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SUGAR LAND...MISSOURI CITY...ROSENBERG...STAFFORD...BAY CITY...KATY... RICHMOND...EL CAMPO...TOMBALL...WHARTON...JERSEY VILLAGE...SEALY... HEMPSTEAD...PRAIRIE VIEW...PALACIOS...BROOKSHIRE...HUNTERS CREEK VILLAGE... WEST COLUMBIA...SWEENY AND BUNKER HILL VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR SOUTHEASTERN TEXAS. LAT...LON 2873 9628 3017 9621 3024 9548 2905 9550 TIME...MOT...LOC 1144Z 264DEG 45KT 3011 9612 2926 9616
Special weather statement, Feb 23, 6:37 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
637 AM CST TUE FEB 23 2016
TXZ213-214-227-236>238-231315-
MATAGORDA TX-HARRIS TX-GALVESTON TX-CHAMBERS TX-BRAZORIA TX-
FORT BEND TX-
637 AM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...GALVESTON...WEST CENTRAL
CHAMBERS...EAST CENTRAL MATAGORDA...BRAZORIA AND EAST CENTRAL FORT
BEND COUNTIES UNTIL 715 AM CST...
AT 637 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTBURY TO 13 MILES
SOUTHEAST OF SARGENT...AND MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...BAYTOWN...EASTERN MISSOURI CITY...
GALVESTON ISLAND WEST END...TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER
PARK...LAKE JACKSON...ALVIN...ANGLETON...DICKINSON...SOUTH HOUSTON...
BELLAIRE...WEST UNIVERSITY PLACE...LA MARQUE...SANTA FE AND FREEPORT.
LAT...LON 2973 9551 2975 9489 2955 9502 2950 9491
2927 9491 2925 9485 2909 9511 2918 9502
2921 9520 2918 9515 2907 9512 2902 9520
2911 9517 2911 9518 2902 9521 2902 9522
2875 9566
TIME...MOT...LOC 1237Z 269DEG 47KT 2965 9547 2875 9547The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:04 AM CST | Special Marine Warning | HGX | 86 min | |
| Feb 23, 3:16 AM CST | Special Weather Statement | HGX | Colorado, Jackson, Matagorda, Wharton | 59 min |
| Feb 23, 4:26 AM CST | Special Weather Statement | HGX | Brazoria, Fort Bend, Harris | 79 min |
| Feb 23, 4:31 AM CST | Special Weather Statement | HGX | Jackson | 29 min |
| Feb 23, 4:47 AM CST | Special Marine Warning | HGX | 58 min | |
| Feb 23, 4:57 AM CST | Special Weather Statement | HGX | Austin, Colorado, Wharton | 48 min |
| Feb 23, 5:04 AM CST | Special Weather Statement | HGX | Wharton | 41 min |
| Feb 23, 5:24 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Washington | 2 hr |
| Feb 23, 5:31 AM CST | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 119 min |
| Feb 23, 5:45 AM CST | Special Weather Statement | HGX | Fort Bend, Waller, Wharton | 60 min |
| Feb 23, 5:51 AM CST | Areal Flood Advisory | HGX | Colorado, Wharton | 114 min |
| Feb 23, 6:45 AM CST | Special Marine Warning | HGX | 90 min | |
| Feb 23, 7:09 AM CST | Special Marine Warning | HGX | 66 min | |
| Feb 23, 7:17 AM CST | Tornado Warning | HGX | Brazoria, Galveston | 28 min |
| Feb 23, 7:36 AM CST | Special Weather Statement | HGX | Chambers | 39 min |
| Feb 23, 8:16 AM CST | Special Weather Statement | HGX | Chambers | 29 min |
| Feb 23, 8:28 AM CST | Special Marine Warning | HGX | 47 min | |
| Feb 23, 9:08 AM CST | Special Marine Warning | HGX | 37 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.